MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE PATELLA RESURFACING SIZE 1; KNEE PATELLA IMPLANT

MEDACTA INTERNATIONAL SA GMK-SPHERE PATELLA RESURFACING SIZE 1; KNEE PATELLA IMPLANT
Model Number 02.07.0033RP
Health Effect - Clinical Code Pain (1994)
Date of Event 06/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 08 july 2021: lot 175536: 130 items manufactured and released on 16-gen-2018.Expiration date: 2022-12-21 no anomalies found related to the problem.To date 126 items of the same lot have been already sold.No other similar events have been reported on this lot.Visual inspection performed by medacta r&d knee manager: revision surgery after 2 years and a half of a gmk patella resurfacing implant due to loosening.From visual inspection of the returned component , no residual cement can be seen on the explanted implant.Some scratches can be noted on the articular surface of the patella, most likely caused during the revision procedure.Reasons for improper interdigitation between implant and cement can be of various origins, most likely not implant related as suspected by the surgeon.From visual inspection there is no evidence to suspect that the event is related to a faulty device.
 
Event or Problem Description
Patella implant revision 2 years and 6 months after the primary due to patellar pain caused by patella mobilization (recognized through a spect ct).The surgeon suspects, that the first time he cemented the patella, he may have exceeded the cementing time and therefore it may be that the cement was not so good anymore.

Brand Name
GMK-SPHERE PATELLA RESURFACING SIZE 1
Common Device Name
KNEE PATELLA IMPLANT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key12224561
Report Number3005180920-2021-00607
Device Sequence Number11872232
Product Code JWH
UDI-Device Identifier07630030815737
UDI-Public07630030815737
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/21/2022
Device Model Number02.07.0033RP
Device Catalogue Number02.07.0033RP
Device Lot Number175536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2021
Initial Report FDA Received Date07/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;